ArticleBMJ case reports2021
Acute liver failure after changing oral anticoagulant from apixaban to rivaroxaban.
Article in BMJ case reports, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 5 citations in OpenAlex.
- Article
- Liver injury from direct oral anticoagulants.World journal of hepatology · 2023Article
- Scavenging ROS to Alleviate Acute Liver Injury by ZnO-NiO@COOH.Advanced science (Weinheim, Baden-Wurttemberg, Germany) · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Rivaroxaban is a commonly used anticoagulant agent for treatment and prevention of thromboembolism. There are case reports demonstrating an association between its use and drug-induced liver injury. However, this has not been reported in a patient who previously tolerated apixaban. An 88-year-old man presented to hospital with worsening lethargy, jaundice and vomiting. He had severely elevated liver transaminases, an abnormal coagulation profile and elevated bilirubin in keeping with acute liver injury. This is in the context of having had his anticoagulation medication switched from apixaban to rivaroxaban 2 weeks prior. The patient recovered well after cessation of rivaroxaban, suggesting that it was the likely offending agent. The mechanism of rivaroxaban-induced liver injury remains to be investigated. Drug-induced liver injury should be discussed and monitored for as a potential adverse reaction when commencing rivaroxaban, even if a patient has previously tolerated a drug of the same class.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.